Issue N# 2 - 2007
Acute mesenteric ischemia and rhinopharyngeal carcinoma
Authors : Pigneret S, Baudon Lecame M, Chédru Legros V, Choussy O, Babin E. (Caen, Rouen)
Ref. : Rev Laryngol Otol Rhinol. 2007;128,2:105-108.
Article published in french
Downloadable PDF document french
This work is a part of a pharmacovigilancy survey. Objectives: To determine the links between radiation therapy, chemotherapy, nasopharyngeal carcinoma and mesenteric ischemia. Material and methods: A case of 69 year old man with a nasopharyngeal carcinoma, treated by radiation therapy and chemotherapy, who developed a lethal mesenteric ischemia is described. Etiology of mesenteric ischemia was unknown. A review of literature had been made on Pubmed® with terms: «mesenteric ischemia» and cisplatin, 5-FU or fluorouracil, radiation therapy, cancer or neoplasm, «head and neck cancer» or «carcinoma of the nasopharynx». Results: In our case, the origin of the mesenteric ischemia is not atheromatous. Chimiotherapy with 5-fluorouracile and cisplatine, radiation therapy and morphine were suspected. According to literature, responsibility of morphine and radiation therapy is uncertain. In opposition, the 5-FU and the cisplatine can be incriminated. Conclusion: Mesenteric ischemia is an uncommon adverse effect of a treatment with cisplatin and 5-FU. It’s the second case of mesenteric ischemia associated with a treatment with 5-FU and cisplatin in a patient with a nasopharyngeal carcinoma. ENT physicians must be aware of this complication.
Price : 5.50 €